Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 110, NWS New Orleans, LA

October 26, 2002Jefferson Parish, Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Oct 26, 2002, 12:35 PM CDT for Jefferson Parish, Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2002, 12:35 PM CDT (17:35 UTC)
Expired
Oct 26, 2002, 1:15 PM CDT
In force
40 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Jefferson Parish, LA, Lafourche Parish, LA, Terrebonne Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2002-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2002-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 11:10 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 26, 11:10 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1110 AM CDT SAT OCT 26 2002

UPDATED ZONES TO INCLUDE CHANCE OF SEVERE IN OZNES SOUTH OF LAKE
PONTCHARTRAIN. LEFT WWA IN SAME AREA FOR NOW.

MCB 73/65/76/64 +853
BTR 73/67/77/65 +853
MSY 78/70/80/67 9743
GPT 77/70/77/68 8643=

.NEW...NONE.
LA...FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLOOD WATCH MSZ068>071-077-080>082.
Hazardous weather outlook, Oct 26, 11:00 AM CDT, 1 hour 35 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT OCT 26 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...

FLOODING...
A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. THE REMNANTS OF
TROPICAL DEPRESSION KEENA HAVE MOVED OFF THE SOUTH TEXAS COAST AND
FORMED A LOW PRESSURE ALONG AN OLD STATIONARY FRONT THAT RUNS FROM
SOUTH TEXAS TO SOUTHEAST LOUISIANA. THIS LOW PRESSURE IS EXPECTED TO
TRACK NORTHEAST. HIGH LEVELS OF GULF MOISTURE WILL BE PUMPED OVER
THIS BOUNDARY ALONG THE FRONT AND PUMP GULF MOISTURE OVER SOUTH
LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND TONIGHT. THIS
WILL RESULT IN ADDITIONAL PERIODS OF RAINFALL FROM THUNDERSTORMS
TRAINING OVER THE SAME AREAS. WIDESPREAD AMOUNTS OF ONE TO TWO
INCHES ARE EXPECTED ACROSS THE WATCH AREA LATE THIS AFTERNOON
THROUGH TONIGHT WITH LOCALIZED THREE TO FOUR INCHES POSSIBLE.

THUNDERSTORMS...
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THROUGH TONIGHT.
THUNDERSTORMS WILL OCCUR ACROSS THE AREA WITH SOME PRODUCING LOCALLY
HEAVY RAIN...FREQUENT LIGHTNING AND STRONG GUSTY WINDS TO 40 MPH. A
FEW THUNDERSTORMS MAY PRODUCE WINDS OF 60 MPH OR GREATER AND
ISOLATED TORNADOES.

.SPOTTER CALL TO ACTION STATEMENT...
HAM OPERATORS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
SPOTTERS ARE REQUESTED TO CALL IN ANY DAMAGE REPORTS.

.DAYS TWO THROUGH SEVEN...
THE POTENTIAL FOR THUNDERSTORMS WILL EXIST THROUGH TUESDAY. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO COME TO AN END WEDNESDAY WITH THE
PASSAGE OF A COLD FRONT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 7:08 PM CDTTornado WarningLIXJefferson, Saint Charles17 days
Oct 25, 7:17 PM CDTTornado WarningLIXJefferson, Plaquemines48 days
Oct 25, 7:37 PM CDTSpecial Marine WarningLIX113 min
Oct 25, 7:43 PM CDTTornado WarningLIXSaint Charles55 days
Oct 25, 8:04 PM CDTTornado WarningLIXSaint Charles55 days
Oct 25, 8:26 PM CDTTornado WarningLIXOrleans, Plaquemines, Saint Bernard34 min
Oct 25, 8:31 PM CDTTornado WarningLIXSaint Tammany55 days
Oct 25, 9:56 PM CDTSpecial Marine WarningLIX64 min
Oct 25, 10:42 PM CDTSpecial Marine WarningLIX2 hr
Oct 25, 10:42 PM CDTSpecial Marine WarningLIX2 hr
Oct 26, 9:37 AM CDTSpecial Marine WarningLIX83 min
Oct 26, 12:15 PM CDTSpecial Marine WarningLIX60 min
Oct 26, 1:20 PM CDTSpecial Marine WarningLIX85 min
Oct 26, 2:04 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche41 min
Oct 26, 2:48 PM CDTSpecial Marine WarningLIX117 min
Oct 26, 2:48 PM CDTSpecial Marine WarningLIX117 min
Oct 25, 10:37 PM CDTTornado WarningLIXHancock55 days

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.